MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; BAG,DRAINAGE,UROLOGY,2000ML,ANTI REFLUX

MEDLINE INDUSTRIES INC.; BAG,DRAINAGE,UROLOGY,2000ML,ANTI REFLUX
Catalog Number DYNC1674
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 08/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the patient's urine would not drain into the urinary drainage bag resulting in the patient developing bladder distention and urinary tract infection.Per report, the patient's urine was staying in the drainage tubing and back flowed into patient's bladder.Urine culture showed growth of proteus mirabilis (>100,000 cfu/ml) and e.Coli (40,000 cfu/ml).The patient was started on oral levaquin for treatment of uti and the patient's foley catheter and urinary drainage bag was changed.Due to the reported foley catheter change and need for antibiotic treatment of urinary tract infection, this medwatch is being filed.The sample is not available to be returned for evaluation.A root cause could not be determined at this time.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the patient's urine would not drain into the urinary drainage bag resulting in the patient developing bladder distention and urinary tract infection.
 
Additional Manufacturer Narrative
The sample was returned by the reporting facility for evaluation.The reported issue of urinary drainage bags not draining, with regards to a product quality issue, was not verified through visual, functional, or dimensional evaluation of the received samples, as no product quality issues were found.Drainage issues could be related to factors during use, such as proper drain bag placement, or the presence of kinks/dependent loops in the tubing.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.

Common Device Name
BAG,DRAINAGE,UROLOGY,2000ML,ANTI REFLUX
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key7901600
Report Number1417592-2018-00106
Device Sequence Number19246085
Product Code KNX
UDI-Device Identifier10080196840922
UDI-Public10080196840922
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNC1674
Device Lot Number96917110002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2018
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer08/28/2018
Initial Report FDA Received Date09/24/2018
Supplement Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;